Chemotherapy-induced hand-foot syndrome and nail changes: A review of clinical presentation, etiology, pathogenesis, and management

Kristen K. Miller, Loren Gorcey, Beth N. McLellan

Research output: Contribution to journalReview articlepeer-review

75 Scopus citations

Abstract

Chemotherapy-induced hand-foot syndrome and nail changes are common complications of many classic chemotherapeutic agents and the newer molecular targeted therapies. They significantly impact patient quality of life, and frequently necessitate chemotherapy dose intensity modification or reduction. We aim to describe the epidemiology, pathogenesis, clinical presentation, and current evidence-based treatment options for these entities. ( J Am Acad Dermatol 2014;71:787-94.).

Original languageEnglish (US)
Pages (from-to)787-794
Number of pages8
JournalJournal of the American Academy of Dermatology
Volume71
Issue number4
DOIs
StatePublished - 2014

Keywords

  • Chemotherapy complications
  • Chemotherapy nail complications
  • Hand-foot skin reaction
  • Hand-foot syndrome
  • Molecular targeted therapy complications
  • Palmoplantar erythrodysesthesia

ASJC Scopus subject areas

  • Dermatology

Fingerprint

Dive into the research topics of 'Chemotherapy-induced hand-foot syndrome and nail changes: A review of clinical presentation, etiology, pathogenesis, and management'. Together they form a unique fingerprint.

Cite this